Alert archive / Arizona / Red Flag Warnings in 2012

Red Flag Warning 11, NWS Flagstaff, AZ

June 4, 20124 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 4, 2012, 1:41 PM MST for 4 counties in Arizona. It took effect at Jun 5, 2012, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2012, 1:41 PM MST (20:41 UTC)
In effect from
Jun 5, 2012, 9:00 AM MST
Expired
Jun 5, 2012, 8:10 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3737 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WWUS85 KFGZ 042041
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
141 PM MST MON JUN 4 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR
MOST OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

.ANOTHER UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE
WEST WILL CAUSE STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
VALUES PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHERN ARIZONA ON TUESDAY.

AZZ104>109-112-113-115-116-139-140-050445-
/O.UPG.KFGZ.FW.A.0010.120605T1600Z-120606T0400Z/
/O.NEW.KFGZ.FW.W.0011.120605T1600Z-120606T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
141 PM MST MON JUN 4 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 9 AM TO 9 PM MST TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FROM THE MOGOLLON RIM AND THE YAVAPAI COUNTY MOUNTAINS
  NORTHWARD.

* TIMING...9 AM TUESDAY MORNING THROUGH 9 PM TUESDAY NIGHT.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...7 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ110-111-050445-
/O.NEW.KFGZ.FW.W.0011.120605T1600Z-120606T0400Z/
CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
141 PM MST MON JUN 4 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 9 AM TO 9 PM MST TUESDAY.

* AFFECTED AREA...NORTH-CENTRAL APACHE COUNTY.

* TIMING...9 AM TUESDAY MORNING THROUGH 9 PM TUESDAY NIGHT.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...6 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
5 follow-up statements
088 
WWUS85 KFGZ 050409
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
909 PM MST MON JUN 4 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR
MOST OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

.ANOTHER UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING ACROSS
THE WEST WILL CAUSE STRONG SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY VALUES PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS
MUCH OF NORTHERN ARIZONA ON TUESDAY.

AZZ104>113-115-116-139-140-051215-
/O.CON.KFGZ.FW.W.0011.120605T1600Z-120606T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
909 PM MST MON JUN 4 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FROM THE MOGOLLON RIM AND THE YAVAPAI COUNTY
  MOUNTAINS NORTHWARD.

* TIMING...9 AM TUESDAY MORNING THROUGH 9 PM TUESDAY NIGHT.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
939 
WWUS85 KFGZ 050739
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1239 AM MST TUE JUN 5 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING UNTIL 9 PM
MST THIS EVENING FOR MOST OF NORTHERN ARIZONA DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITIES...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE
WEST WILL CAUSE STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
VALUES PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHERN ARIZONA TODAY.

AZZ104>113-115-116-139-140-060400-
/O.CON.KFGZ.FW.W.0011.120605T1600Z-120606T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1239 AM MST TUE JUN 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...FROM THE MOGOLLON RIM AND THE YAVAPAI COUNTY
  MOUNTAINS NORTHWARD.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
874 
WWUS85 KFGZ 051600
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST TUE JUN 5 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
MOST OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE
WEST WILL CAUSE STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
VALUES PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHERN ARIZONA TODAY.

AZZ104>113-115-116-139-140-060000-
/O.CON.KFGZ.FW.W.0011.000000T0000Z-120606T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
900 AM MST TUE JUN 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FROM THE MOGOLLON RIM AND THE YAVAPAI COUNTY
  MOUNTAINS NORTHWARD.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
460 
WWUS85 KFGZ 052207
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
307 PM MST TUE JUN 5 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
MOST OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE
WEST WILL CAUSE STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
VALUES PRODUCING CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHERN ARIZONA TODAY.

AZZ104>113-115-116-139-140-060400-
/O.CON.KFGZ.FW.W.0011.000000T0000Z-120606T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
307 PM MST TUE JUN 5 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...FROM THE MOGOLLON RIM AND THE YAVAPAI COUNTY
  MOUNTAINS NORTHWARD.

* 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
460 
WWUS85 KFGZ 060310
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST TUE JUN 5 2012

AZZ104>113-115-116-139-140-060415-
/O.CAN.KFGZ.FW.W.0011.000000T0000Z-120606T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
810 PM MST TUE JUN 5 2012

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING.

SURFACE OBSERVATIONS AT 8 PM MST INDICATE RED FLAG CRITERIA WERE
NO LONGER BEING MET...THUS THE RED FLAG WARNING IS BEING
CANCELLED. 

$$

41

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 4, 9:15 AM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 9:15 AM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 AM MST MON JUN 4 2012

.SYNOPSIS...A STRONG TROUGH WILL APPROACH THE REGION TODAY AND
TUESDAY. BREEZY SOUTHWEST WINDS WILL DEVELOP EACH AFTERNOON WITH THE
STRONGEST WINDS EXPECTED ON TUESDAY. COOLER TEMPERATURES CAN BE
EXPECTED BOTH DAYS. LIGHTER WINDS AND WARMER TEMPERATURES WILL RETURN
FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE OVER THE SRN ROCKIES HAS ALLOWED A
SOUTHEASTERLY FLOW ALOFT TO DEVELOP AND THIS HAS BROUGHT SMOKE FROM
THE WHITEWATER-BALDY FIRE IN WRN NM ACROSS AZ THIS MORNING. THIS SELY
FLOW HAS PRODUCED A SLIGHT INCREASE IN MOISTURE ACROSS ERN AZ. AS A
RESULT A FEW HIGH-BASED SHOWERS MAY DEVELOP ACROSS FAR ERN AZ THIS
AFTERNOON ALTHOUGH THESE ARE UNLIKELY TO PRODUCE ANY PCPN AT THE
GROUND.

THIS PATTERN WILL UNDERGO A SHIFT AS AN UNSEASONABLY STRONG TROUGH OF
LOW PRESSURE OVER THE ERN PACIFIC APPROACHES THE WEST COAST TODAY AND
MOVES ACROSS THE SOUTHWEST TUESDAY. WINDS WILL ON THE INCREASE
TODAY...BECOMING STRONG AND GUSTY TOMORROW. THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
MUCH OF NORTHERN ARIZONA FOR TUESDAY.

.PREV DISCUSSION (300 AM)...WEDNESDAY INTO NEXT WEEKEND...THE
SHORTWAVE TROUGH WILL LIFT NORTHWARD INTO CANADA ON WEDNESDAY WITH A
WEAK LONG WAVE TROUGH PERSISTING OVER THE PACIFIC NORTHWEST AND THE
SUBTROPICAL RIDGE BUILDING NORTHWARD INTO THE SOUTHWEST. THE PRESSURE
GRADIENT BETWEEN THE TROUGH AND THE RIDGE WILL KEEP US IN A
WARM...DRY AND BREEZY WEATHER PATTERN THROUGH THE WEEKEND.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE
NEXT 24 HOURS. SOUTHWEST WINDS AT 10-20 KTS GUSTING TO 25 KTS WILL
DEVELOP THIS AFTERNOON...DIMINISHING AFTER SUNSET. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER....WARM TEMPERATURES WILL CONTINUE TODAY WITH
SOUTHWEST WINDS STRENGTHENING AS A LOW PRESSURE SYSTEM BEGINS TO
MOVE TOWARDS THE WEST COAST. ON TUESDAY...LOW PRESSURE WILL MOVE
ACROSS THE WESTERN STATES BRINGING EVEN STRONGER WINDS TO NORTHERN
ARIZONA. LOW RELATIVE HUMIDITY VALUES WILL CONTINUE WITH A FIRE
WEATHER WATCH IN EFFECT ACROSS MUCH OF NORTHERN ARIZONA ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY VALUES WILL CONTINUE WITH CONDITIONS NEAR OR EXCEEDING
CRITICAL FIRE WEATHER LEVELS EACH DAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM TUESDAY
MORNING THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONES
AZZ104>109-112-113-115-116-139-140.

&&

PUBLIC.........DB/BOHLIN
AVIATION.......BK
FIRE WEATHER...MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 4, 3:09 AM MST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
309 AM MST MON JUN 4 2012

AZZ004>009-012-013-015-016-039-040-050700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
309 AM MST MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM MOVING INTO THE GREAT BASIN WILL BRING WINDY
CONDITIONS TO NORTHERN ARIZONA ON TUESDAY. WIND GUSTS FROM 30 TO
40 MPH ARE EXPECTED. THE COMBINATION OF LOW HUMIDITY AND GUSTY
WINDS WILL LEAD TO THE THREAT OF CRITICAL FIRE WEATHER
CONDITIONS...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FROM THE
MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS NORTHWARD.

WEDNESDAY THROUGH SUNDAY...WHILE BREEZY WINDS AND LOW RELATIVE
HUMIDITIES CONTINUE TO APPROACH CRITICAL FIRE WEATHER THRESHOLDS
THROUGH THE EXTENDED FORECAST PERIOD...WE ARE NOT FORECASTING ANY RED
FLAG CONDITIONS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.